MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: sections a-2 patient age/date of birth, a-4 patient weight, and a-5 patient ethnicity and race: unknown/asked information unavailable.Section d-6b date explanted: not applicable as there is no indication the iol was explanted.Section h3-81: the device was not returned for evaluation.Therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported while implanting the pre-loaded diu225 model intraocular lens (iol) into the patient's operative eye, a small plastic sharp barb on each lateral edge of the cartridge was observed.Insertion of the iol went fine and the case concluded uneventfully.There was no patient issues and no medical or surgical intervention was required.Patient status post-procedure is unknown.Doctor is concerned having sharp edges that may come into contact with the capsule or catch in the edge of the incision.No further information is available.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: device date returned to manufacturer: 18-dec-2023.Section h3: device evaluated by manufacturer: yes.Device evaluation: the suspect handpiece was received in a baggy.Visual inspection of the suspect handpiece found the handpiece was received fully advanced, stress marks and a bulge at the cartridge tip.This is consistent with a product that was used.Insufficient ophthalmic viscosurgical device ¿ viscoelastic (ovd) residue was also observed.No issues that could contribute to the complaint issue were observed, and no further issues were identified.Conclusion: based on the complaint investigation results, the product was released within specifications.No product deficiency or product malfunction was identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18323499
Report Number3012236936-2023-03177
Device Sequence Number12519200
Product Code MJP
UDI-Device Identifier05050474747029
UDI-Public(01)05050474747029(17)260427
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2026
Device Model NumberDIU225
Device Catalogue NumberDIU225U145
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2023
Supplement Date Received by Manufacturer02/08/2024
Initial Report FDA Received Date12/13/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown